Heavy Rain, Stafford
- When
- April 29, 11:51 AM CST to 1:51 PM CST
- Where
- Stafford County, 4.58 mi ESE of Leesburg
- Reported by
- Public
- Coordinates
- 37.880, -98.600
Rainfall of 3.5 inches was reported.
Heavy rain from thunderstorms was reported early in the afternoon.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DDC wrote it up.
Heavy rain from thunderstorms was reported early in the afternoon.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Apr 29, 11:16 AM CST, 35 minutes earlier.
Area Forecast Discussion National Weather Service Dodge City KS 1216 PM CDT FRI APR 29 2016 ...Updated Synopsis and Aviation discussions... .SYNOPSIS... Issued at 1215 PM CDT Fri Apr 29 2016 At 12z Friday a 700mb and 500mb trough/low was located near the four corner2 region with a 250mb jet extending from the base of this upper low northeast into eastern New Mexico. Another upper level trough was located off the British Columbia coast. An 850mb baroclinic zone was evident from the panhandle of Texas to northeast Topeka. A surface stationary front extended from eastern New Mexico to central Oklahoma. && .SHORT TERM...(Today and tonight) Issued at 310 AM CDT Fri Apr 29 2016 Widespread rain and thunderstorms will persist through late this afternoon and then taper off from southwest to northeast tonight. Localized rainfall amounts could exceed 3 inches in a few places, with many places receiving an inch or greater. Temperatures will be held down into the lower to mid 40s today in western Kansas, with some lower 50s in south central Kansas. Temperatures will fall into the 30s in western Kansas tonight, and some places could see readings close to the freezing mark if there are any breaks in the clouds. The best chance of the near-freezing temperatures is in far southwestern Kansas. A special weather statement was issued highlighting the potential for the cold temperatures. Later shifts can assess whether a frost advisory is needed. .LONG TERM...(Saturday through Thursday) Issued at 310 AM CDT Fri Apr 29 2016 Another upper level system will approach western Kansas by Sunday but this system will be more progressive and weaker than the current system. Some rain is possible from Sunday afternoon into Monday but heavy amounts are not expected. Temperatures will remain on the cool side through Monday; but a slow warming trend is likely by Tuesday. Upper level ridging is expected to develop over the western high plains by late week, allowing high temperatures to rise well into the 70s. The next chance of rain will be late next weekend as another large upper level trough develops over the western United States. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1215 PM CDT Fri Apr 29 2016 Occasional rain showers along with a few embedded thunderstorms will be possible across western and north central Kansas through tonight. These showers and thunderstorms are expected to taper off from southwest to northeast between 06z and 12z Saturday. Until this rain tapers off IFR ceilings and MVFR visibilities can be expected at all three taf sites. In some of the steadier and heavier showers late this afternoon LIFR ceilings. Once the precipitation ends the ceilings will begin to improve. Northeasterly winds at around 15 knots this afternoon will shift to the northwest and decrease to 10 to 15 knots after 03z Saturday. && .PRELIMINARY POINT TEMPS/POPS... DDC 47 37 56 39 / 100 100 10 10 GCK 45 35 52 38 / 100 60 20 20 EHA 43 33 55 36 / 100 20 10 10 LBL 47 36 58 38 / 100 20 10 10 HYS 45 38 53 41 / 100 100 30 20 P28 52 43 64 44 / 100 100 10 10 && .DDC Watches/Warnings/Advisories... NONE. && SYNOPSIS...Burgert SHORT TERM...Finch LONG TERM...Finch AVIATION...Burgert
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 448 AM CDT FRI APR 29 2016 KSZ030-031-043>046-061>066-074>081-084>090-301000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 448 AM CDT FRI APR 29 2016 /348 AM MDT FRI APR 29 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. DISCUSSION...WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY INTO EARLY TONIGHT. MARGINALLY SEVERE HAIL UP TO QUARTER SIZE IS POSSIBLE WITH THE STRONGEST STORMS TODAY, MAINLY OVER SOUTH CENTRAL KANSAS INCLUDING PRATT, BARBER AND COMANCHE COUNTIES. WEATHER HAZARDS EXPECTED... LIMITED TORNADO RISK. ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. ELEVATED FLOODING RISK. EXTREME LIGHTNING RISK. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. DISCUSSION...TEMPERATURES WILL FALL INTO THE 30S EARLY SATURDAY MORNING. TEMPERATURES IN A FEW LOCATIONS COULD BE NEAR OR JUST ABOVE FREEZING, ESPECIALLY IN FAR SOUTHWESTERN KANSAS. SEE THE SPECIAL WEATHER STATEMENT (TOPSPSDDC) FOR ADDITIONAL INFORMATION. HAZARDS WEATHER RISK... SATURDAY... NO HAZARDS. SUNDAY... NO HAZARDS. MONDAY... LIMITED LIGHTNING RISK. TUESDAY... LIMITED LIGHTNING RISK. WEDNESDAY... NO HAZARDS. THURSDAY... NO HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO JF
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 703 AM CDT FRI APR 29 2016 KSZ030-031-043>046-061>066-074>081-084>090-291415- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...PHEIFER...HAYS... SCOTT CITY...SCOTT STATE LAKE...DIGHTON...NESS CITY...LA CROSSE... SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...JETMORE...HANSTON... LARNED...ST. JOHN...STAFFORD...MACKSVILLE...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA... DODGE CITY...KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT... ELKHART...HUGOTON...LIBERAL...MEADE...PLAINS CITY...FOWLER... ASHLAND...MINNEOLA...COLDWATER...LAKE COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA 703 AM CDT FRI APR 29 2016 /603 AM MDT FRI APR 29 2016/ ...NEAR FREEZING TEMPERATURES POSSIBLE TONIGHT... TEMPERATURES ARE EXPECTED TO FALL INTO THE 30S TONIGHT ACROSS MUCH OF WESTERN KANSAS. HOWEVER...WEST WINDS AT 10 TO 15 MPH ALONG WITH SOME CLOUD COVER ARE EXPECTED TO PREVENT TEMPERATURES FROM FALLING BELOW FREEZING AND MAY ALSO PREVENT FROST FORMATION. THE BEST CHANCE OF TEMPERATURES GETTING CLOSE TO THE FREEZING MARK...WHICH COULD RESULT IN FROST...IS ALONG AND WEST OF A LINE FROM LIBERAL TO ULYSSES TO SYRACUSE. THIS AREA HAS THE BEST CHANCE OF SEEING SOME BREAKS IN THE CLOUDS AND WILL HAVE LIGHTER WINDS...WHICH WOULD ALLOW FOR COLDER READINGS NEAR THE GROUND AND IN LOW LYING AREAS. FINCH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 1037 AM CDT FRI APR 29 2016 KSZ088-089-291615- CLARK KS-COMANCHE KS- 1037 AM CDT FRI APR 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COMANCHE AND SOUTHEASTERN CLARK COUNTIES UNTIL 1115 AM CDT... AT 1037 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHEAST OF SITKA...MOVING NORTHEAST AT 30 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... COLDWATER...PROTECTION...WILMORE...LAKE COLDWATER AND BUTTERMILK. LAT...LON 3700 9974 3736 9953 3736 9907 3700 9943 TIME...MOT...LOC 1537Z 214DEG 34KT 3706 9957 JJOHNSON
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
Rainfall of 3.5 inches was reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2016Every state in 2016This day in weather historyWarnings in Kansas, April 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 632258.